Oklahoma, 2004Tornadoes and Hail in Oklahoma, May 24, 2004
May 24, 2004 · NWS OUN · 72 events in 17 counties and zones
62 hail, 7 tornado, 2 high wind, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $123,000
- Crop damage
- None recorded
- Events
- 72
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 23, 1:51 PM CST, 10 hours 32 minutes earlier.
Area forecast discussion, May 23, 1:51 PM CST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SUN MAY 23 2004
.DISCUSSION...
FRONT WHICH PUSHED INTO THE FA THIS MORNING EXTENDS FROM NCNTRL OK
INTO SW OK AND HAS VIRTUALLY COME TO A HALT. WINDS HAVE BECOME LIGHT
ON BOTH SIDES OF THE FRONT LIMITING LOW LVL CONVERGENCE. SAT LOOP
SHOWS NO SIG CU DEVELOPMENT SO WITH CONVERGENCE REMAINING WK IT
APPEARS THAT CAP WILL ONCE AGAIN SUPPRESS TSTM DEVELOPMENT. FNTL
BOUNDARY WILL WASH OUT THIS EVENING WITH SE TO SLY LO LVL FLO
RETURNING AS PRES FALLS IN LEE OF ROCKIES IN ADVANCE OF NEXT UPR
SYS. DRY LINE AGAIN TAKES SHAPE TO THE WEST AGAIN ON MONDAY WITH SLY
FLO TO THE EAST BRINGING MID/UPPER 60 DEWPOINT AIR BACK INTO WRN
OK. ALSO LOOKS LIKE MID LVL TEMPS WILL WARM AGAIN AFTER BRIEF
COOLING TODAY. THUS CAP STRENGTH WILL AGAIN BE AN ISSUE TO CONTEND
WITH FOR TSTM INITIATION ALONG THE DRY LINE. WILL GO AHEAD WITH LO
POPS IN WRN OK MONDAY AFTN IN THE VCNTY OF THE DRY LINE. FNT BEGINS
TO PUSH BACK SWD MONDAY NIGHT AND SHUD MAKE INTO FAR NRN SECS OFTHE
FA BY SR TUESDAY AND WILL CONTINUE WITH LO POPS FOR ABOUT THE NRN
THIRD OF THE FA. FNT CONTINUES SEWD TUESDAY BEFORE STALLING THEN
GRDLY LIFTING NWD TUESDAY NIGHT/WED. WILL CONTINUE WITH POPS THROUGH
THAT PD ALTHOUGH WILL STILL HAVE TO CONTEND WITH THE CAP. GFS HAS
TRENDED MORE TOWARD ECMWF SOLN WITH RESPECT TO S/W MOVING OUT OF
SWRN U.S. LATER IN THE WEEK. WILL PUSH POPS BACK INTO THE THURSDAY
NIGHT/FRIDAY TIME FRAME WITH THIS FEATURE. LOOKS LIKE MAIN UPR TROF
WILL BE KICKED EWD WITH ASSOCIATED SFC CDFNT PROGGED TO PUSH IN THE
FA SUNDAY. WILL ADD POPS FOR SUNDAY BASED ON THIS SCENARIO.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 90 68 86 / 10 10 10 20
HOBART OK 66 95 67 87 / 10 20 20 20
WICHITA FALLS TX 70 93 70 92 / 10 10 10 20
GAGE OK 63 96 59 80 / 10 20 20 10
PONCA CITY OK 68 91 67 82 / 10 10 30 20
DURANT OK 70 90 71 90 / 10 10 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
2
Hazardous weather outlook, May 23, 11:00 AM CST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN MAY 23 2004
OKZ004>048-050>052-TXZ083>090-241200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING OVER PARTS OF OKLAHOMA AND NORTH TEXAS.
LOCATION...
IF SEVERE THUNDERSTORMS WERE TO OCCUR...THEY WOULD MOST LIKELY BE
ALONG AND EAST OF A LINE FROM SEYMOUR TEXAS...TO CHICKASHA...TO
CUSHING.
TIMING...
SEVERE WEATHER POTENTIAL WILL BE GREATEST BETWEEN 5 PM AND 10 PM.
RECOMMENDED ACTIONS...
ALTHOUGH CHANCES OF THUNDERSTORM INITIATION CURRENTLY ARE TOO LOW TO
JUSTIFY A SLIGHT RISK AREA...THERE IS STILL SOME POTENTIAL FOR
SEVERE WEATHER. SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN
THE AFFECTED AREAS SHOULD LISTEN FOR LATER UPDATES...AND CONSIDER
THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS LATE IN THE DAY.
DISCUSSION...
A COLD FRONT...SAGGING SOUTHEASTWARD ACROSS CENTRAL OKLAHOMA AND
WESTERN NORTH TEXAS THIS MORNING... WILL WEAKEN AND STALL ACROSS
CENTRAL...AND SOUTHWEST OKLAHOMA AND NORTH TEXAS BY EARLY EVENING.
ALTHOUGH THE CAP... WHICH HAS HELD OFF STORMS FOR THE LAST SEVERAL
DAYS... IS FORECAST TO WEAKEN TODAY... THE LIMITED AMOUNT OF LIFT
ALONG THE FRONT IS NOT LIKELY TO BE SUFFICIENT FOR THUNDERSTORM
DEVELOPMENT. HOWEVER... IF STORMS CAN DEVELOP... INSTABILITY AND
WIND PROFILES INDICATE THAT THEY COULD EASILY BECOME SEVERE...WITH
LARGE HAIL THE PRIMARY CONCERN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE LOW CHANCES FOR THUNDERSTORMS AGAIN MONDAY THROUGH
WEDNESDAY... AND THURSDAY NIGHT INTO FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY...MAY 24.
MAXWELLIn the hours before
Special weather statement, May 23, 7:29 PM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT SUN MAY 23 2004
OKZ020-240145-
PAYNE OK-
829 PM CDT SUN MAY 23 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN PAYNE COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF CUSHING AT 829
PM CDT...MOVING EAST AT 10 MPH.
HAIL UP TO DIME SIZE IS LIKELY.
WR
Special weather statement, May 23, 8:51 PM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT SUN MAY 23 2004
OKZ020-026-240300-
LINCOLN OK-PAYNE OK-
951 PM CDT SUN MAY 23 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN LINCOLN AND PAYNE
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF CUSHING AT 951
PM CDT...MOVING EAST AT 15 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
WR
Local storm report, May 23, 9:30 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL AVERY 35.88N 96.75W
05/23/2004 1.00 INCH LINCOLN OK EMERGENCY MNGR
1023 PM HAIL CUSHING 35.98N 96.77W
05/23/2004 0.75 INCH PAYNE OK AMATEUR RADIO
REPORTED ON THE EAST SIDE OF TOWN.
&&
TYSpecial weather statement, May 23, 10:07 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1107 PM CDT SUN MAY 23 2004
OKZ020-240415-
PAYNE OK-
1107 PM CDT SUN MAY 23 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR PAYNE COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER GLENCOE AT 1107 PM
CDT...MOVING EAST AT 15 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
WR
Event by event
62 hail, 7 tornado, 2 high wind, 1 thunderstorm wind. Local standard time, as filed.
Hail, Oklahoma
- When
- May 24, 12:23 AM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.883, -99.500
Hail was reported at the intersection of 164th Street and Hiwasee Road.
Hail, Harmon
- When
- May 24, 3:45 PM CST
- Where
- Harmon County, 2 mi S of Hollis
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.617, -99.700
Hail, Greer
- When
- May 24, 3:45 PM CST
- Where
- Greer County, Mangum
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.300, -98.983
Hail, Greer
- When
- May 24, 3:48 PM CST
- Where
- Greer County, Mangum
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.617, -99.583
Hail, Greer
- When
- May 24, 3:50 PM CST
- Where
- Greer County, Mangum
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.533, -98.567
Hail was reported on the west side of town.
Hail, Kiowa
- When
- May 24, 4:00 PM CST
- Where
- Kiowa County, 9 mi NW of Lone Wolf
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.633, -99.500
Hail, Washita
- When
- May 24, 4:00 PM CST
- Where
- Washita County, 3 mi E of Dill City
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.000, -99.050
Hail, Greer
- When
- May 24, 4:01 PM CST
- Where
- Greer County, Granite
- Measured
- 2 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.667, -99.567
Hail was observed at the Oklahoma State Reformatory.
Hail, Washita
- When
- May 24, 4:05 PM CST
- Where
- Washita County, 3 mi NW of Cordell
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.300, -98.817
Hail, Washita
- When
- May 24, 4:09 PM CST
- Where
- Washita County, Cordell
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.633, -99.450
Hail, Washita
- When
- May 24, 4:10 PM CST
- Where
- Washita County, Cloud Chief
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.017, -99.100
Hail, Washita
- When
- May 24, 4:20 PM CST
- Where
- Washita County, 4 mi SE of Cordell
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.783, -99.350
Hail, Washita
- When
- May 24, 4:20 PM CST
- Where
- Washita County, 9 mi E of Cordell
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.633, -99.333
Hail, Harmon
- When
- May 24, 4:25 PM CST
- Where
- Harmon County, 4 mi S of Mc Queen
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.067, -98.883
Hail, Washita
- When
- May 24, 4:35 PM CST
- Where
- Washita County, Cordell
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.633, -99.333
Hail, Jackson
- When
- May 24, 4:40 PM CST
- Where
- Jackson County, 4 mi S of Duke
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.633, -99.333
Hail, Caddo
- When
- May 24, 4:40 PM CST
- Where
- Caddo County, 1 mi S of Hydro
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.800, -98.550
Hail, Jackson
- When
- May 24, 4:42 PM CST
- Where
- Jackson County, 9 mi W of Altus
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.633, -99.333
Hail, Kiowa
- When
- May 24, 4:42 PM CST
- Where
- Kiowa County, Hobart Arpt
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.383, -98.350
Hail, Jackson
- When
- May 24, 4:42 PM CST
- Where
- Jackson County, 1 mi E of Duke
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.500, -98.983
Hail, Washita
- When
- May 24, 4:45 PM CST
- Where
- Washita County, 9 mi E of Cordell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.317, -98.333
Hail, Jackson
- When
- May 24, 4:47 PM CST
- Where
- Jackson County, 7 mi W of Altus
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.317, -98.250
Hail, Kiowa
- When
- May 24, 4:55 PM CST
- Where
- Kiowa County, Hobart
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.500, -98.983
Hail, Jackson
- When
- May 24, 5:01 PM CST
- Where
- Jackson County, 1 mi W of Blair
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.100, -98.383
Hail, Jackson
- When
- May 24, 5:10 PM CST
- Where
- Jackson County, Altus
- Measured
- 2 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.117, -98.300
Hail was reported on south side of the city.
Hail, Kiowa
- When
- May 24, 5:13 PM CST
- Where
- Kiowa County, Gotebo
- Measured
- 1.25 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.033, -98.233
Hail, Jackson
- When
- May 24, 5:20 PM CST
- Where
- Jackson County, Altus
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.083, -99.367
Tornado, Caddo
- When
- May 24, 5:21 PM CST
- Where
- Caddo County, Alfalfa
- Rating
- F1
- Path length
- 0.2 mi
- Path width
- 25 yd
- Property damage
- $40,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.267, -98.933
This brief tornado, which was observed by a media helicopter, caused damage to the roof of the Alfalfa Fire Department and a nearby barn on Highway 58.
Hail, Jackson
- When
- May 24, 5:22 PM CST
- Where
- Jackson County, Altus
- Measured
- 2.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.133, -98.267
Hail was observed on the south side of the city.
Hail, Jackson
- When
- May 24, 5:23 PM CST
- Where
- Jackson County, Altus
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.500, -98.850
Hail was reported on the west side of the city.
Hail, Blaine
- When
- May 24, 5:23 PM CST
- Where
- Blaine County, 14 mi WSW of Geary
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.183, -98.267
Hail, Jackson
- When
- May 24, 5:25 PM CST
- Where
- Jackson County, Altus
- Measured
- 2 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.500, -98.850
Tornado, Caddo
- When
- May 24, 5:27 PM CST
- Where
- Caddo County, 3 mi E of Eakly
- Rating
- F1
- Path length
- 0.2 mi
- Path width
- 30 yd
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.300, -98.817
A media helicopter observed this brief tornado which heavily damaged a mobile home east of Eakly on Highway 152.
Hail, Caddo
- When
- May 24, 5:30 PM CST
- Where
- Caddo County, 1 mi N of Lookeba
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.500, -98.900
Hail, Tillman
- When
- May 24, 5:43 PM CST
- Where
- Tillman County, Manitou
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.433, -98.650
Hail, Caddo
- When
- May 24, 5:58 PM CST
- Where
- Caddo County, Binger
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.433, -98.650
Hail, Caddo
- When
- May 24, 6:00 PM CST
- Where
- Caddo County, 5 mi E of Binger
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.383, -98.750
Hail, Tillman
- When
- May 24, 6:02 PM CST
- Where
- Tillman County, Manitou
- Measured
- 4.5 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.433, -98.650
Hail, Caddo
- When
- May 24, 6:13 PM CST
- Where
- Caddo County, 3 mi E of Ft Cobb
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.483, -99.450
Hail, Caddo
- When
- May 24, 6:16 PM CST
- Where
- Caddo County, 5 mi NW of Anadarko
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.450, -98.583
Tornado, Tillman
- When
- May 24, 6:21 PM CST to 6:24 PM CST
- Where
- Tillman County, 2 mi SW of Manitou
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Reported by
- STORM CHASER
- Coordinates
- 35.283, -99.083
This brief tornado was seen by several storm chasers touching down in open country. No damage was reported.
Tornado, Tillman
- When
- May 24, 6:27 PM CST to 6:31 PM CST
- Where
- Tillman County, 3 mi SSW of Manitou
- Rating
- F0
- Path length
- 0.7 mi
- Path width
- 30 yd
- Property damage
- $1,000
- Reported by
- STORM CHASER
- Coordinates
- 34.967, -99.383
Several storm chasers observed this narrow tornado damaging some trees before dissipating.
Tornado, Tillman
- When
- May 24, 6:29 PM CST to 6:31 PM CST
- Where
- Tillman County, 2 mi W of Manitou
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 50 yd
- Property damage
- $1,000
- Reported by
- STORM CHASER
- Coordinates
- 35.333, -99.017
This brief tornado was observed by storm chasers damaging some trees before dissipating.
Hail, Caddo
- When
- May 24, 6:30 PM CST
- Where
- Caddo County, 2 mi SSE of Anadarko
- Measured
- 2.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.350, -98.383
Hail was reported in Indian City.
Hail, Caddo
- When
- May 24, 6:30 PM CST
- Where
- Caddo County, 3 mi S of Gracemont
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.383, -98.350
Hail was observed on Highway 281.
Tornado, Tillman
- When
- May 24, 6:32 PM CST to 6:33 PM CST
- Where
- Tillman County, 5 mi N of Frederick
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Reported by
- STORM CHASER
- Coordinates
- 35.300, -98.983
Storm chasers observed this brief, narrow tornado touch down in open country. No known damage.
Hail, Tillman
- When
- May 24, 6:45 PM CST
- Where
- Tillman County, 8 mi E of Manitou
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.383, -98.350
Hail, Caddo
- When
- May 24, 6:45 PM CST
- Where
- Caddo County, Gracemont
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.533, -99.117
Hail, Tillman
- When
- May 24, 6:50 PM CST
- Where
- Tillman County, 8 mi E of Manitou
- Measured
- 2.5 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.350, -98.300
Tornado, Tillman
- When
- May 24, 6:58 PM CST
- Where
- Tillman County, 8 mi NE of Frederick
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- STORM CHASER
- Coordinates
- 35.250, -98.850
A very brief, narrow tornado was seen by storm chasers in open country. No damage was reported.
Hail, Tillman
- When
- May 24, 6:58 PM CST
- Where
- Tillman County, 5 mi E of Manitou
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.567, -98.950
Hail was observed at Lake Frederick.
Hail, Comanche
- When
- May 24, 7:05 PM CST
- Where
- Comanche County, Chattanooga
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.667, -98.883
Hail, Comanche
- When
- May 24, 7:10 PM CST
- Where
- Comanche County, Chattanooga
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.367, -97.967
Hail, Tillman
- When
- May 24, 7:35 PM CST
- Where
- Tillman County, 11 mi NNW of Grandfield
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.433, -98.683
Hail, Comanche
- When
- May 24, 7:40 PM CST
- Where
- Comanche County, Chattanooga
- Measured
- 2.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.533, -98.717
Hail, Beckham
- When
- May 24, 7:40 PM CST
- Where
- Beckham County, 5 mi NNW of Elk City
- Measured
- 1.25 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Hail, Comanche
- When
- May 24, 7:45 PM CST
- Where
- Comanche County, Faxon
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Hail, Cotton
- When
- May 24, 8:00 PM CST
- Where
- Cotton County, 5 mi W of Walters
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.383, -97.717
Hail, Cotton
- When
- May 24, 8:00 PM CST
- Where
- Cotton County, 4 mi NW of Walters
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.650, -97.567
Thunderstorm Wind, Cotton
- When
- May 24, 8:09 PM CST
- Where
- Cotton County, 4 mi NW of Walters
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.633, -97.567
Hail, Custer
- When
- May 24, 8:25 PM CST
- Where
- Custer County, Stafford
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.483, -97.533
Hail, Cotton
- When
- May 24, 8:28 PM CST
- Where
- Cotton County, Walters
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.633, -99.333
Hail, Custer
- When
- May 24, 8:50 PM CST
- Where
- Custer County, Arapaho
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.483, -99.000
Hail, Custer
- When
- May 24, 8:50 PM CST
- Where
- Custer County, Custer City
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.467, -99.000
Hail, Stephens
- When
- May 24, 8:55 PM CST
- Where
- Stephens County, Comanche
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.500, -99.017
Hail, Washita
- When
- May 24, 9:20 PM CST
- Where
- Washita County, 6 mi N of Colony
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.450, -99.017
Hail, Custer
- When
- May 24, 9:31 PM CST
- Where
- Custer County, Weatherford
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.467, -98.917
High Wind, Lincoln
- When
- May 24, 10:55 PM CST
- Where
- Lincoln forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.217, -98.600
This wind was observed in the town of Agra where one to two inch tree limbs were downed. This wind was possibly caused by a heatburst.
High Wind, Payne
- When
- May 24, 10:57 PM CST to 11:40 PM CST
- Where
- Payne forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.300, -98.500
Measured wind gusts of 60, 76, and 79 mph at the Cushing Weather Tower in Payne county were possibly caused by a heatburst. Many tree limbs and several power lines were downed across the town of Cushing. A large tree was also downed barely missing a house but causing some damage to the roof. North of Agra in Lincoln county, a carport fell on the owners car damaging the vehicle. One to two inch tree limbs were also downed in the town of Agra where wind gusts to 65 mph were observed.
Hail, Canadian
- When
- May 24, 11:19 PM CST
- Where
- Canadian County, Mustang
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.650, -99.917
Hail, Oklahoma
- When
- May 24, 11:30 PM CST
- Where
- Oklahoma County, 5 mi W of Edmond
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.883, -99.500
Hail was observed near the intersection of Northwest 178th Street and May Avenue.
Hail, Oklahoma
- When
- May 24, 11:35 PM CST
- Where
- Oklahoma County, 4 mi N of The Vlg
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.883, -99.500
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, May 24 to 25, 20041 death · 4 injured · $5.1 million · F2 · 31 events
- Tornadoes and Flash Flooding in Missouri, May 24 to 25, 20041 injured · $15 million · F2 · 86 events
- Tornadoes and Flash Flooding in Iowa, May 24 to 25, 20041 injured · $3.2 million · F0 · 119 events
- Tornadoes and Hail in Nebraska, May 24, 2004$1.7 million · F1 · 17 events
- Hail and Damaging Winds in New York, May 24, 2004$1.4 million · 1 in hail · 4 events
- Flood in Wisconsin, May 24 to 31, 2004$1.0 million · 1 event
- Hail in New York, May 24, 2004$1.0 million · 1 in hail · 1 event
- Flood in Wisconsin, May 24 to 31, 2004$800,000 · 1 event
- Hail and Lightning Strikes in Massachusetts, May 24, 2004$350,000 · 1.75 in hail · 13 events
- Hail in Kansas, May 24, 2004$500,000 · 2.75 in hail · 5 events
- Tornadoes and Hail in Kansas, May 24, 2004$100,000 · F1 · 7 events
- Lightning Strike in New Hampshire, May 24, 2004$350,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395069, 5396177, 5396178, 5396179, 5396180, 5396181, 5396182, 5396183, 5396184, 5396185, 5396186, 5396187, 5396188, 5396189, 5396190, 5396191, 5396192, 5396193, 5396194, 5396195, 5396196, 5396197, 5396198, 5396199, 5396200, 5396201, 5395070, 5395076, 5396202, 5396203, 5396204, 5396205, 5395077, 5396206, 5396207, 5396255, 5396256, 5396257, 5396258, 5396259, and more.